Alert archive / Ohio / Beach Hazards Statements in 2024

Beach Hazards Statement 19, NWS Cleveland, OH

September 8, 2024Lorain County, Ohio

NWS Cleveland, OH issued this beach hazards statement at Sep 8, 2024, 3:39 PM EDT for Lorain County, Ohio. It took effect at Sep 9, 2024, 5:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2024, 3:39 PM EDT (19:39 UTC)
In effect from
Sep 9, 2024, 5:00 AM EDT
Expired
Sep 9, 2024, 3:33 PM EDT
In force
11 hr
Issued by
NWS Cleveland, OH

County Lorain County, OH

The radar

The Cleveland radar (KCLE), 25 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2024-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2024-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

669 
WHUS41 KCLE 081939
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
339 PM EDT Sun Sep 8 2024

OHZ010-090345-
/O.NEW.KCLE.BH.S.0019.240909T0900Z-240910T0000Z/
Lorain-
339 PM EDT Sun Sep 8 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...Lorain County.

* WHEN...From late tonight through Monday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ011-012-089-PAZ001-090345-
/O.EXT.KCLE.BH.S.0018.000000T0000Z-240910T0200Z/
Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
339 PM EDT Sun Sep 8 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING...

* WHAT...High risk of rip currents.

* WHERE...In Ohio, Cuyahoga, Lake and Ashtabula Lakeshore
  Counties. In Pennsylvania, northern Erie County.

* WHEN...Through Monday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
4 follow-up statements
982 
WHUS41 KCLE 090130
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
930 PM EDT Sun Sep 8 2024

OHZ011-012-089-PAZ001-090930-
/O.CON.KCLE.BH.S.0018.000000T0000Z-240910T0200Z/
Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
930 PM EDT Sun Sep 8 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...High risk of rip currents.

* WHERE...In Ohio, Cuyahoga, Lake and Ashtabula Lakeshore 
  Counties. In Pennsylvania, Northern Erie County.

* WHEN...Through Monday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ010-090930-
/O.CON.KCLE.BH.S.0019.240909T0900Z-240910T0000Z/
Lorain-
930 PM EDT Sun Sep 8 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 AM EDT MONDAY
THROUGH MONDAY EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...Lorain County.

* WHEN...From 5 AM EDT Monday through Monday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
351 
WHUS41 KCLE 090732
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
332 AM EDT Mon Sep 9 2024

OHZ011-012-089-PAZ001-091545-
/O.CON.KCLE.BH.S.0018.000000T0000Z-240910T0200Z/
Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
332 AM EDT Mon Sep 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High risk of rip currents.

* WHERE...In Ohio, Cuyahoga, Lake and Ashtabula Lakeshore 
  Counties. In Pennsylvania, Northern Erie County.

* WHEN...Through this evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ010-091545-
/O.CON.KCLE.BH.S.0019.240909T0900Z-240910T0000Z/
Lorain-
332 AM EDT Mon Sep 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...Lorain County.

* WHEN...Through this evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
896 
WHUS41 KCLE 091351
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
951 AM EDT Mon Sep 9 2024

OHZ011-012-089-PAZ001-092200-
/O.CON.KCLE.BH.S.0018.000000T0000Z-240910T0200Z/
Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
951 AM EDT Mon Sep 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High risk of rip currents.

* WHERE...In Ohio, Cuyahoga, Lake and Ashtabula Lakeshore 
  Counties. In Pennsylvania, Northern Erie County.

* WHEN...Through this evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ010-092200-
/O.CON.KCLE.BH.S.0019.000000T0000Z-240910T0000Z/
Lorain-
951 AM EDT Mon Sep 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...High risk of rip currents.

* WHERE...Lorain County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
871 
WHUS41 KCLE 091933
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
333 PM EDT Mon Sep 9 2024

OHZ011-092045-
/O.CAN.KCLE.BH.S.0018.000000T0000Z-240910T0200Z/
Cuyahoga-
333 PM EDT Mon Sep 9 2024

...BEACH HAZARDS STATEMENT IS CANCELLED...

Conditions on Lake Erie have improved but there is still a
moderate risk for rip currents through tonight.

$$

OHZ010-092045-
/O.CAN.KCLE.BH.S.0019.000000T0000Z-240910T0000Z/
Lorain-
333 PM EDT Mon Sep 9 2024

...BEACH HAZARDS STATEMENT IS CANCELLED...

Conditions on Lake Erie have improved but there is still a
moderate risk for rip currents through tonight.

$$

OHZ012-089-PAZ001-100200-
/O.CON.KCLE.BH.S.0018.000000T0000Z-240910T0200Z/
Lake-Ashtabula Lakeshore-Northern Erie-
333 PM EDT Mon Sep 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...High risk of rip currents.

* WHERE...In Ohio, Lake and Ashtabula Lakeshore Counties. In 
  Pennsylvania, Northern Erie County.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this beach hazards statement went out at Sep 8, 2:16 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Sep 8, 2:16 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
216 PM EDT Sun Sep 8 2024

.SYNOPSIS...
High pressure will build across much of the central and eastern
United States and persist through much of the week, favoring a
warming and drying trend.

&&

.NEAR TERM /THROUGH MONDAY/...
For the most part, dry weather will persist across the area
through the near term period. The only exception will be across
NW PA where a few showers may clip Erie County as a trough
pushes across the region Monday. With that being said, surface
high pressure will suppress the best moisture to the east of the
CWA so the higher chance of showers should be focused across
western New York (which will be downwind from Lake Erie). PoPs
are limited to slight chance (less than 25 percent). Despite the
dry weather across most of the area, it will be quite blustery
late Monday morning into Monday afternoon with southwest wind
gusts to 20 to 30 mph expected. The highest gusts will occur
close to Lake Erie and in the flatter terrain of NW OH.

Another night of unseasonably cool temperatures is on tap with
tonight's overnight lows falling into the 40s. Locations along
the lakeshore will most likely remain in the 50s tonight. A
warming trend begins to unfold Monday and expect highs in the
70s with lower 80s likely west of I-71.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Overall quiet and very warm weather is expected in the short term
period. An upper level trough will be to our east and an upper level
ridge will be building to our west with a northwest flow aloft over
the eastern Great Lakes region Monday night. At the surface, a high
pressure system will be over the Ohio Valley into the Mid-Atlantic
region. By Wednesday, the upper level ridge of high pressure will
expand from the Midwest into the Ohio Valley and Great Lakes region.
The weather will remain dry with mostly clear skies. High
temperatures on Tuesday will range from the upper 70s over NWPA to
the mid 80s over NWOH. Temperatures further climb into the lower 80s
over NWPA to the upper 80s over NWOH. A few locations may reach 90
degrees by the middle of the week.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
For the end of the week, the upper level ridge will be centered over
the Great Lakes region with dry and very warm weather. The ridge
will slide eastward over the weekend allowing for some remnant
tropical moisture to move northward from the Gulf Coast region into
the Ohio Valley. We may see some isolated chances for showers and
storms by next weekend. High temperatures will remain above average
in the 80s for the end of the week. Temperatures next weekend will
range in the upper 70s to lower 80s.

&&

.AVIATION /18Z Sunday THROUGH Friday/...
VFR is expected through the TAF period. Can't rule out a few
showers in the vicinity of KERI at some point Monday, but the
greatest chance of precipitation should remain to the northeast
of the terminal so did not include in the TAF with this update.

West/northwest winds 8 to 14 knots with gusts to around 20
knots will continue through this afternoon before diminishing to
10 knots or less and becoming southwesterly tonight. Southwest
winds increase significantly Monday with sustained winds 10 to
18 knots and gusts to about 25 knots likely from 15Z onward.
The highest gusts will occur at KERI, KCLE, and KTOL.

Outlook...Mainly VFR expected through Friday.

&&

.MARINE...
Small Craft Advisories will remain up for the central and eastern
basin today. Westerly winds 10 to 20 knots will make 2 to 5 feet
waves in the SCA area. Lighter winds and waves expected on the
western basin today. Winds will be come more southwesterly tonight 5
to 12 knots but increase again on Monday 10 to 20 knots and waves 2
to 4 feet We may need another SCA for the central and eastern basin
again on Monday. High pressure will be near by Tuesday through
Thursday with lighter winds and waves.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 8 PM EDT this evening for OHZ011-
     012-089.
PA...Beach Hazards Statement until 8 PM EDT this evening for PAZ001.
NY...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
     LEZ146>149.

&&

SYNOPSIS...Kahn
NEAR TERM...Maines
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Maines
MARINE...Griffin
Hazardous weather outlook, Sep 8, 8:16 AM EDT, 7 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
816 AM EDT Sun Sep 8 2024

LEZ061-142>149-162>169-OHZ003-006>009-013-014-017>023-027>033-
036>038-047-PAZ002-003-091230-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Southern Erie-
816 AM EDT Sun Sep 8 2024

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ011-012-089-PAZ001-091230-
Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
816 AM EDT Sun Sep 8 2024

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ010-091230-
Lorain-
816 AM EDT Sun Sep 8 2024

This Hazardous Weather Outlook is for north central Ohio.

.DAY ONE...Today and tonight.

There is a moderate swim risk today for the beaches of Lake Erie.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 8:12 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Lake38 hr
Sep 8, 3:38 PM EDTSmall Craft AdvisoryCLE24 hr

Nearby

Beach Hazards Statements in Ohio, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.